MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC ASPHERIC HYDROPHOBIC ACRYLIC IOL WITH AUTONOME DELIVERY SYSTEM; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC ASPHERIC HYDROPHOBIC ACRYLIC IOL WITH AUTONOME DELIVERY SYSTEM; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNA0T5
Medical Device Problem Codes Break (1069); Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported during intraocular lens (iol) implant procedure, it was noticed that the a haptic was stuck and torn when implanted the iol.The lens was explanted and replaced with another lens during initial procedure.The procedure was completed on same day without any impact to the patient.Additional information was received stating that a non-company ovd was used, without any impact to the patient as of now.Additional information has been requested however no further information available.
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.D9, and h.11.The product was returned for analysis, and the reported complaint was observed.The device was received in a blister tray inside the carton.The plunger is fully advanced outside of the nozzle tip.Solution is dried in the device.Stress is observed on the nozzle tip.The lens is returned outside of the device in two pieces.One haptic tip is broken torn and is returned lodged in the nozzle tip between the plunger and the inner nozzle wall.The reporter states the use of santen hyaluronic acid as viscoelastic, which is not qualified to be used with the associated product.While we are unable to determine the origin of the reported complaint, our observations reasonably suggest that it is not manufacturing related.Based on the information provided by the customer, the most likely root cause is failure to follow instructions for use (ifu), as the customer states the use of non-qualified ophthalmic visco surgical device (ovd).The use of an unqualified ovd may cause damage to the lens and potential complications during the implantation process.Damage was observed to the tip of the nozzle.The observed damage typically occurs if there is a lack of viscoelastic between the lens and the nozzle lumen and/or if the plunger is not positioned correctly at the trailing optic edge for advancement.This can allow the lens to fold around the plunger tip making it too large to correctly advance through the narrow tip of the nozzle causing damage or becoming stuck.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC ASPHERIC HYDROPHOBIC ACRYLIC IOL WITH AUTONOME DELIVERY SYSTEM
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22747855
Report Number9612169-2025-01590
Device Sequence Number9672474
Product Code MJP
UDI-Device Identifier00380652399869
UDI-Public(01)00380652399869(17)270424(11)230426(10)25630122
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNA0T5
Device Lot Number25630122
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/15/2025
Supplement Date Received by Manufacturer09/09/2025
Initial Report FDA Received Date08/08/2025
Supplement Report FDA Received Date10/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HYALURONIC ACID_SANTEN.
Patient SexUnknown